I’m on Zicor for high cholestetol post stroke. This is my third statin since my stroke. All have caused side effects and terrible insomnia. Zocor has to be taken in the evening to be effective. I’m at a loss on what to do. Any suggestions would be greatly appreciated!
@mikewayne oh poor you. Insomnia is horrid. I’ve not had any issues with my statins but I wonder if your dr could prescribe you something to break the insomnia habit.
I have a bed time routine that I stick too so my body understands it is bedtime. I used to read which made me sleepy. Some people use lavendar or maybe try some herbal sleeping tablets just to break the cycle.
@mikewayne or that’s awful like @Mrs5K i have a routine and try to stick with it.
I use lavender and a milky drink to help me. Keep going and lots of luck
Thanks for your message. So far nothing has worked to counteract the statin. It just won’t let me sleep so I keep having fatigue crashes
Thanks for your message. So far nothing has offset the effect of the statin
Have you tried Ezetimibe I’m on this statin as I tried 5 before and had a bad time with them all. It’s about cost at the GP practice. Rosuvastatin Is a good statin too good luck
I agree with Loshy, Ezetimbe works for me and also my husband, who has never been able to tolerate a statin. I know its not as effective as the other statins, but it does help.
Like you I suffer from incredible insomnia and have done since my stroke. Have tried everything going but to no avail. The G.P wont prescribe sleeping tablets, but if only they would give me something for just a week so that I could get some sleep. It means I am exhausted every day, add that to my stroke fatigue and I am so fed up!!! Sorry I cant be of any help with the sleep problem, but hope the advice about Entezibe helps.
Take care, Jane.
Mikewayne–I can’t tolerate statins either. My doctor put me on Zetia(estimebe). It is not a statin and works in a different way. I’ve been on it for years with no side effects. The only thing is, it is not as effective as a statin. It only lowers cholestrol 10-20%. However, I feel something is better than nothing. I also take 500 mg Niacin, which helps a little. Jeanne
@jane.cobley sorry your suffering from insomnia. Can you change your doctor and ask for a little help as you said a weeks worth of sleeping tablets to get you into a pattern again. Worth a try. Lots of luck
Some good tips here from others - and I would definitely suggest a chat with your GP is in order. I’m not a medical professional but some family members are. Night-time statins are more likely to cause insomnia given the way they work. But some daytime ones are available too. Worth a shot.
Do give thought to a few other areas too. Eating late can be an unhelpful trigger as too can alcohol. And bedtime routine. Before my TIA, I had to switch my bedtime from 10pm to 11pm. I was waking up too early, sometimes a couple of hours. With bedtime at 11pm, I’d wake anytime from 5am in readiness for my 6am alarm. I appreciate this wasn’t insomnia per se. Ironically I’m back to 10pm post-TIA!
Thanks Loshy for you reply. Unfortunately cannot change Doctors (which I so wish I could ) I live in a rural area, and there is only one other practise I could use, and when I contacted them, they said because of Covid they weren’t taking on any more patients!!! When will they stop using Covid as an excuse? I personally think they have seen my medical history and though OMG no!!! Anyway your help was much appreciated.
Take care, Jane.
I’ve been on Atorvastatin for 8yrs with any side effects (that I’m aware of).
However I did suffer insomnia after my stroke 2yrs ago and it took me about a year for it to settle into a reasonably normal sleeping pattern again.
Have you tried Kalms Night, they’re a herbal remedy my hubby uses when he has trouble getting off to sleep.
I never even thought to try them myself, as I’m retired I can wait it out getting back to a natural sleeping pattern…I can be very patient and out stubborn my own body’s stubbornness
I understand @jane.cobley . Yeah it’s about time they stopped using covid as an excuse.
Go back to them and demand some just to start you off in your sleep patterns. It cannot be doing you good as when we rest out bodies heal so vicious circle . I do hope you manage to get some to start you off. What about asking at the pharmacy for calms or whatever is the new one these days. They might be able to offer you some. It’s worth a try.
Hi Loshy, I have talked to the Doctors (via phone calls ) many times, but they will not give in. They tried me on amitriptyline which did no good at all and that’s as far as they would go. My local chemist has been very good and suggested loads of things which I have tried, with no avail. They have now suggested a magnesium supplement magnesium glycinate ( as the other magnesium’s can cause diarrhoea ) so am at the moment trying that, no luck so far.
Really appreciate you taking the time to reply, its such a vicious circle. Thank God for this site at least.
Best wishes to you, Jane.
@jane.cobley don’t give up there’s got to be something to help you get back into a pattern. Thinking of you. Hugs loraine
Thanks for that Loshy. I live in hope.